MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09767
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flexible stiffener was difficult to remove from an ultrathane mac-loc locking loop multipurpose drainage catheter.The catheter was flushed, and the flexible stiffener was advanced into the catheter with "a lot of resistance".During attempted delivery of the catheter in the patient, the stiffener could not be removed, so the catheter and stiffener were removed together from the patient.It was noted that the slight curve in the catheter prevented stiffener removal.The catheter was straightened, and the stiffener was removed.Finally, the catheter was advanced over the wire without the stiffener and was placed in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D2a: common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b: procode: additional product codes: gbo, lje.G4: pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the flexible stiffener was difficult to remove from an ultrathane mac-loc locking loop multipurpose drainage catheter.The catheter was flushed, and the flexible stiffener was advanced into the catheter with "a lot of resistance".During attempted delivery of the catheter in the patient, the stiffener could not be removed, so the catheter and stiffener were removed together from the patient.It was noted that the slight curve in the catheter prevented stiffener removal.The catheter was straightened, and the stiffener was removed.Finally, the catheter was advanced over the wire without the stiffener and was placed in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu) for the device and quality control procedures were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and the related subassembly lots revealed no relevant nonconformances.A complaint history search identified no other event reported for a related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting the device was manufactured out of specification and there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [t-multi2] "multipurpose drainage catheter," provides the following information to the user related to the reported failure mode: precautions: "when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture." how supplied: "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not upset he product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned, and the results of the investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20218110
Report Number1820334-2024-01223
Device Sequence Number17942691
Product Code FGE
UDI-Device Identifier00827002097674
UDI-Public(01)00827002097674(17)251204(10)15108476
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model NumberG09767
Device Catalogue NumberULT12.0-38-45-P-6S-CLM-RH
Device Lot Number15108476
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown